Vasculitis UK

Rigor after 2 x Rituximab infusions

I thought that the drug had been a miraculous cure as I’d not had an episode since the first treatment on 1st December then again on 15th December

I went to see my GP about the bad bloating and even told him maybe boastfully, that I think the Rituximab has worked and very quickly. How wrong I was/am

I awoke at 4 am and started to have the vulgar joint and bone pains & then the uncontrollable shaking BUT it has stopped now, around 8:30 am I stopped shaking and took some paracetamol and tramadol

I have emailed my GP.

Any advice on what I do now please, anyone ? I am still not fit to get out of bed but managed to go to the loo, in a bottle, as I was scared I would freeze.

At least this episode didn’t have me hallucinating nor talking to people who aren’t there so there IS an improvement.

The episode was shorted than I would have had prior to the treatment too.

I guess that when I feel up to it and able, I will

Call the rheumatology line & see what they say. I just managed to get myself some water so I’m very pleased at that as I was shaking so much that I couldn’t have held anyone to drink from.

Any advice would be gratefully read & digested.

I was told I had GPA/Wegeners but now the letters say Generalised ANCA + associated vasculitis and so I truly don’t know what I have. The specialist, dr Clarke, says that GPA just stays permanently yet I’ve read of others who have waxing and waning GPA.

Hey, looking on the bright side. I am at least able to write this & 30-40 mins ago that would not have been possible. Maybe the drug needs more time.

I need my prednisolone but it’s downstairs and I’m

Worried I will start the shaking off by going

Thanks in advance & sorry for the poor writing

#rituximab #paracetamol

#prednisolone #tramadol

B

2 Replies
oldestnewest

Sorry to hear you are having a bad time: it sounds scary. Best thing is to get medical advice. I had 4 Rituximab infusions in November for my GPA and I've not had any dramatic improvements, but slowly I think I am getting there. I was told it would take 3-4 months to have full effect. I have a lot of joint and muscle pain but I think that is more to do with prednisolone. I understand that once you've got GPA you always have it, but you can have a long term remission if you're lucky. Some of my doctors don't call it GPA either, but ANCA associated PR3 vasculitis. I hope you get some advice about your symptoms and feel better soon.

1 like
Reply

Thank you. I managed to see another and more with it GP who told me that the Rituximab can cause joint pain in some and it seems I am one of them. The episode was bad but not as bad as it was prior to the infusions so I am hoping there is something good going on. I didn’t hallucinate nor speak in tongues and I habe had no coughing of blood after the attack. Previously I would be awake, to other people’s eyes, but I was on another planet and truly woukd forget everything that had gone on and for around 3 days to sometimes a week or more. I had a fever but no heavy sweats and the episode was less severe and less long.

I was told it can take up to 16 weeks to fully be sorting the B cells. I feel hungover today and that is one of the things that happens to me after one of these attacks.

Thank you for your reply. I have to stop writing now as my elbows are really very sore.

B

Reply

You may also like...